Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A Chevalley-Warning approach to $ p$-adic estimates of character sums


Author: Da Qing Wan
Journal: Proc. Amer. Math. Soc. 123 (1995), 45-54
MSC: Primary 11T24; Secondary 11D79, 11L40, 11T23
DOI: https://doi.org/10.1090/S0002-9939-1995-1215208-3
MathSciNet review: 1215208
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The elementary Chevalley-Warning congruence method is applied to obtain several p-adic estimates of character sums over finite fields.


References [Enhancements On Off] (What's this?)

  • [1] A. Adolphson and S. Sperber, p-adic estimates for exponential sums and the theorem of Chevalley-Warning, Ann. Sci. École Norm. Sup. (4) 20 (1987), 545-556. MR 932797 (89d:11112)
  • [2] -, p-adic estimates for exponential sums, Lecture Notes in Math., vol. 1454, Springer-Verlag, Berlin and New York, 1990, pp. 11-22. MR 1094845 (92d:11086)
  • [3] J. Ax, Zeros of polynomials over finite fields, Amer. J. Math. 86 (1964), 255-261. MR 0160775 (28:3986)
  • [4] N. M. Katz, On a theorem of Ax, Amer. J. Math. 93 (1971), 485-499. MR 0288099 (44:5297)
  • [5] R. Lidl and H. Niederreiter, Finite fields, Encyclopedia Math Appl., vol. 20, Addison-Wesley, Reading, MA, 1983. MR 746963 (86c:11106)
  • [6] O. Moreno and C. J. Moreno, Improvements of the Chevalley-Warning and the Ax-Katz theorem, Amer. J. Math. (to appear). MR 1314464 (95j:11116)
  • [7] -, The MacWilliams-Sloane conjecture on the tightness of the Carlitz-Uchiyama bound and the weights of duals of BCH codes, IEEE Trans. Inform. Theory (to appear). MR 1322391 (96j:94029)
  • [8] W. M. Schmidt, Equations over finite fields, Lecture Notes in Math., vol. 536, Springer-Verlag, Berlin and New York, 1976, p. 135. MR 0429733 (55:2744)
  • [9] S. Sperber, On the p-adic theory of exponential sums, Amer. J. Math. 108 (1986), 255-296. MR 833359 (87j:11055)
  • [10] D. Wan, An elementary proof of a theorem of Katz, Amer. J. Math. 111 (1989), 1-8. MR 980296 (90a:11148)
  • [11] H. N. Ward, Weight polarization and divisibility, Discrete Math. 83 (1990), 315-326. MR 1065708 (91i:94034)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11T24, 11D79, 11L40, 11T23

Retrieve articles in all journals with MSC: 11T24, 11D79, 11L40, 11T23


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1215208-3
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society